Hail, Warren
- When
- March 25, 2:40 PM CST
- Where
- Warren County, 3 mi NE of Morrison
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 35.631, -85.882
TSpotter report of nickel sized hail near Morrison.
A potent weather system on March 25, 2021 led to an outbreak of supercells and tornadoes across Mississippi, Alabama, Georgia, and Tennessee, some of which were strong to violent. Across Middle Tennessee, a left-moving or anticyclonic supercell caused dozens of reports of large hail and wind damage from the Nashville metro northward to the Kentucky border during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A potent weather system on March 25, 2021 led to an outbreak of supercells and tornadoes across Mississippi, Alabama, Georgia, and Tennessee, some of which were strong to violent. Across Middle Tennessee, a left-moving or anticyclonic supercell caused dozens of reports of large hail and wind damage from the Nashville metro northward to the Kentucky border during the afternoon. Later in the evening, additional supercell thunderstorms developed and spawned three tornadoes in Wayne, Lewis, Lawrence, and Rutherford Counties, as well as more reports of hail and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 25, 2:04 PM CST, 36 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 304 PM CDT Thu Mar 25 2021 .DISCUSSION... Forecast today kind of feels like a wait and see type of day. We have been very stable this morning...but looking at satellite that should be changing in the next couple of hours. Td are in the low 60s. CAM models indicate that instability and helicity will be here...just waiting for storms to pop. Will be sending up a 21Z sounding to sample atmosphere as the area continues to destabilize. Rainfall so far today has been very minimal...and not sure the flash flood watch will materialize. Will leave the watch in place for any training storms. Once the storms move out it will still be windy with the mid level jet. Will keep the wind advisory from 4 pm through 4 am. Tomorrow looks dry and seasonable. No real temperature drop behind the front. The next round of rain and storms will be Saturday. SPC has place the area under a slight for the day. Will continue to watch...but no need to panic. Sunday and Monday will be dry. Extended models are in a bit of a disagreement with the next system on Wednesday/Wednesday night as far as how it tilts and strength. Chance pops for now. Temps look to be normal or slightly above. && .AVIATION... 18Z TAF DISCUSSION. Aviation conditions will deteriorate today as showers and storms move into Middle Tennessee from the south. Winds are expected to be gusty out of the south by 21z and into the overnight hours. Of course if storms directly impact taf sites, expect strong to severe winds. Tornadoes and hail are also possible with any storms that develop this afternoon through this evening. In addition to gusty surface winds, a low level jet will increase winds at 2000 feet to around 50 to 60 knots from around 21z to 00z today. MVFR cigs will be in place for most of the afternoon and overnight, but should give way to scattered high clouds Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 51 68 48 73 60 / 80 0 40 70 100 Clarksville 49 66 46 73 54 / 80 0 10 70 90 Crossville 49 65 46 68 58 / 100 0 50 70 90 Columbia 48 69 48 73 59 / 80 0 50 70 90 Lawrenceburg 48 68 49 72 60 / 100 0 50 70 80 Waverly 48 68 49 73 56 / 80 0 20 70 90 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM CDT Friday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Wind Advisory until 4 AM CDT Friday for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......12 AVIATION........11
Hazardous Weather Outlook National Weather Service Nashville TN 508 AM CDT Thu Mar 25 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-261015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 508 AM CDT Thu Mar 25 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Severe thunderstorms are likely this afternoon and evening across all of Middle TN. The first of two rounds of severe storms could occur this afternoon, between 1 and 6 pm, west of I-65. These storms could contain strong, long-track tornadoes, large hail and could produce flash flooding. The second round will be a broken line of storms that is expected to cross the TN River around 6 pm and exit the Plateau by 11 pm. This broken line will carry the potential for damaging straight line winds, large hail, flash flooding and multiple tornadoes. A Flash Flood Watch is in effect for all of Middle TN until 1 AM Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms are possible on Saturday across all of Middle TN. Damaging wind gusts and hail are the main threats with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Thu Mar 25 2021
TNZ061-094-095-252045-
Lawrence TN-Giles TN-Marshall TN-
315 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTHEASTERN
LAWRENCE AND GILES COUNTIES UNTIL 345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pulaski, moving northeast at 80 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Cornersville, Elkton, Minor Hill, Lynnville, Goodspring,
Frankewing and Prospect.
This includes Interstate 65 between mile markers 3 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for Middle
Tennessee.
LAT...LON 3500 8737 3541 8702 3538 8663 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3508 8683 3499 8693
TIME...MOT...LOC 2015Z 218DEG 68KT 3503 8705
RoseSpecial Weather Statement National Weather Service Nashville TN 331 PM CDT Thu Mar 25 2021 TNZ064-065-077>080-252100- Coffee TN-Van Buren TN-Grundy TN-De Kalb TN-Warren TN-White TN- 331 PM CDT Thu Mar 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB... NORTHWESTERN VAN BUREN...WARREN...NORTHEASTERN COFFEE...NORTHWESTERN GRUNDY AND SOUTHWESTERN WHITE COUNTIES UNTIL 400 PM CDT... At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Manchester, moving northeast at 55 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... McMinnville, Morrison, Doyle, Viola, Rock Island State Park and Summitville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3540 8590 3551 8607 3599 8568 3582 8542 TIME...MOT...LOC 2031Z 217DEG 49KT 3552 8592 Rose
The Northeast Alabama radar (KHTX), 80 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
12 hail, 12 thunderstorm wind, 6 tornado. Local standard time, as filed.
TSpotter report of nickel sized hail near Morrison.
A box truck was flipped over 2.5 miles south of Henry Horton State Park.
TSpotter report of quarter size hail in Bending Chestnut.
Social media report of quarter size hail in Westhaven.
TSpotter report of half dollar sized hail in Grassland.
TSpotter report of trees and power lines down in Green Hills at Shackleford Road and Granny White Pike.
Several tSpotter reports of quarter to half dollar size hail in Green Hills.
TSpotter report of 1.5 hail near the intersection of Brightwood Avenue and Lombardy Avenue.
TSpotter report of a large tree down on a home off of Elliott Avenue and Inverness Avenue.
TSpotter report of 1.25 hail in Forest Hills.
A 6 mile long by 1/2 mile wide microburst caused severe wind damage from the Napier area just southeast of downtown Nashville NNE across East Nashville and Inglewood. Numerous large trees were blown down, including several that fell onto and blocked I-40/I-24 near Fairfield Avenue. Other trees fell onto homes, including one house in the Napier area that completely collapsed from the weight of a fallen tree. Another historic home under renovation in East Nashville was blown down. Many warehouse buildings and other businesses also sustained significant roof and exterior damage, and several power poles and lines were also blown down. Winds were estimated up to 85 mph.
A large tree was reported down on 19th Street and Eastside Avenue.
Windows were broken and exterior damage occurred to the Marshall & Bruce Printing Co. building on Davidson Street in East Nashville.
Large trees down across Shelby Park in East Nashville.
Tree limbs and power lines down near Rosebank Elementary School.
Large trees down in East Nashville near Riverside Drive and Carter Avenue.
Trained spotter reported half dollar size hail on Maplewood Trace by Maplewood High School.
TSpotter report of multiple large trees down on Burrus Street and Porsha Drive between Curdwood Blvd and Broadmoor Drive in Inglewood.
Quarter size hail reported in Goodlettsville.
TSpotter report of 1.5 hail in Cottontown.
TSpotter report of 2 hail near Cottontown in the 37048 zip code.
TSpotter report of 1.5 hail in Portland.
A 4 mile long by 1 mile wide microburst caused severe wind damage east of Portland from Meadows Road northward to the Kentucky border. In the area around Cook Road and Highway 259, dozens of trees were blown down with some falling onto houses and blocking roads. Several homes suffered roof and exterior damage, and numerous barns and outbuildings were damaged or destroyed. Four injuries were reported in this area. Winds were estimated up to 85 mph.
A strong EF-2 tornado touched down just northeast of the city of Waynesboro between Highway 64 and Highway 99. The tornado increased in intensity rapidly as it tracked through neighborhoods along Highway 99. A few trees and outbuildings were blown down and destroyed at the beginning of the track before the tornado moved across Steele Street, Hassell Drive, High Street, and Natural Bridge Road, taking the roofs off several homes and causing one minor injury. Five high power TVA electrical steel poles were bent to the ground in this area, knocking out power to all of Wayne County. Continuing northeastward, the tornado destroyed a barn on York Road and damaged several homes on Fortyeight Creek Road. The tornado then moved through rural, forested and hilly terrain with few roads for a total of 22.2 miles across northeast Wayne, extreme southern Lewis, and extreme northwestern Lawrence Counties, blowing down hundreds of trees before finally lifting around 4 miles northwest of Summertown.
A strong EF-2 tornado touched down just northeast of the city of Waynesboro between Highway 64 and Highway 99. The tornado increased in intensity rapidly as it tracked through neighborhoods along Highway 99. A few trees and outbuildings were blown down and destroyed at the beginning of the track before the tornado moved across Steele Street, Hassell Drive, High Street, and Natural Bridge Road, taking the roofs off several homes and causing one minor injury. Five high power TVA electrical steel poles were bent to the ground in this area, knocking out power to all of Wayne County. Continuing northeastward, the tornado destroyed a barn on York Road and damaged several homes on Fortyeight Creek Road. The tornado then moved through rural, forested and hilly terrain with few roads for a total of 22.2 miles across northeast Wayne, extreme southern Lewis, and extreme northwestern Lawrence Counties, blowing down hundreds of trees before finally lifting around 4 miles northwest of Summertown.
A strong EF-2 tornado touched down just northeast of the city of Waynesboro between Highway 64 and Highway 99. The tornado increased in intensity rapidly as it tracked through neighborhoods along Highway 99. A few trees and outbuildings were blown down and destroyed at the beginning of the track before the tornado moved across Steele Street, Hassell Drive, High Street, and Natural Bridge Road, taking the roofs off several homes and causing one minor injury. Five high power TVA electrical steel poles were bent to the ground in this area, knocking out power to all of Wayne County. Continuing northeastward, the tornado destroyed a barn on York Road and damaged several homes on Fortyeight Creek Road. The tornado then moved through rural, forested and hilly terrain with few roads for a total of 22.2 miles across northeast Wayne, extreme southern Lewis, and extreme northwestern Lawrence Counties, blowing down hundreds of trees before finally lifting around 4 miles northwest of Summertown.
A strong EF-2 tornado touched down just northeast of the city of Waynesboro between Highway 64 and Highway 99. The tornado increased in intensity rapidly as it tracked through neighborhoods along Highway 99. A few trees and outbuildings were blown down and destroyed at the beginning of the track before the tornado moved across Steele Street, Hassell Drive, High Street, and Natural Bridge Road, taking the roofs off several homes and causing one minor injury. Five high power TVA electrical steel poles were bent to the ground in this area, knocking out power to all of Wayne County. Continuing northeastward, the tornado destroyed a barn on York Road and damaged several homes on Fortyeight Creek Road. The tornado then moved through rural, forested and hilly terrain with few roads for a total of 22.2 miles across northeast Wayne, extreme southern Lewis, and extreme northwestern Lawrence Counties, blowing down hundreds of trees before finally lifting around 4 miles northwest of Summertown.
A brief EF-1 tornado touched down in western Smyrna and moved northeast through a residential area along Rock Springs Road. Dozens of houses sustained minor to moderate roof damage in 3 different neighborhoods. The tornado lifted just before reaching I-24.
A brief EF-0 tornado touched down near the Nashville Superspeedway and continued northeast, lifting just before reaching Highway 231 and the Cedars of Lebanon State Park. Mostly downed trees and broken large branches were observed. Several outbuildings had some minor roof damage including a few barns.
Tree and power lines were blown down on Hawthorne Hill Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2021Every state in 2021This day in weather historyThe tornado archive for Tennessee, 2021Warnings in Tennessee, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950155, 950156, 950157, 950162, 950159, 950181, 950164, 950187, 950193, 950163, 950169, 950174, 950178, 950194, 950172, 950197, 950171, 950186, 950179, 950182, 950195, 950196, 950191, 950348, 950349, 950350, 950351, 950346, 950347, 950198.